Hail, Atoka
- When
- June 3, 2:52 PM CST
- Where
- Atoka County, 0.57 mi E of Lane
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 34.300, -95.980
Time estimated from radar.
Thunderstorms produced isolated severe hail and flooding starting on the afternoon of the 3rd and continuing into the 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms produced isolated severe hail and flooding starting on the afternoon of the 3rd and continuing into the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 3, 11:39 AM CST, 3 hours 13 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1239 PM CDT Mon Jun 3 2019 .AVIATION... TAFs 0318/0418... Widely scattered showers and storms are expected to form during the afternoon but will not mention in TAFs because of coverage and local predictability. VFR conditions should prevail with a southerly wind. Storms that form to the west this afternoon, may impact western Oklahoma after midnight. && .PREV DISCUSSION... /issued 1131 AM CDT Mon Jun 3 2019/ DISCUSSION... A small area of showers/storms has developed across north central Oklahoma this morning in advance of remnant cloud cover/MCV. This area of precipitation will continue to move east/northeast through the early afternoon. Other storms that formed across south central Oklahoma have mainly moved east. For the afternoon, expect heating will result in at least widely scattered showers and storms. A few strong storms are possible with strong wind gusts and heavy rainfall. PREV DISCUSSION... /issued 653 AM CDT Mon Jun 3 2019/ DISCUSSION... 12Z TAFs. AVIATION... Scattered showers will affect KSPS this morning and may affect KPNC for a little bit, although the showers in northern Oklahoma are weakening. We will likely see scattered showers and storms later this afternoon in the eastern part of the area, and additional storms moving in from the west early Tuesday morning. We have put tempo groups or prob30s at the locations and times were confidence is the highest, but showers and storms will certainly be possible at the other locations as well. With the exception of near showers and thunderstorms, VFR conditions are generally expected. PREV DISCUSSION... /issued 506 AM CDT Mon Jun 3 2019/ DISCUSSION... Currently, there is a line of showers with embedded storms stretching from northwest Oklahoma down through western north Texas. While these storms have generally weakened as they have moved away from the influence of the lower level jet situated over the Texas Panhandle, these storms continue to be monitored for occasional upticks in intensity. The big question will be if they maintain their intensity until sunrise. If these storms continue into the morning, there is some concern of intensification with the reintroduction of solar heating. If the storms dissipate, the remnants of the MCV circulation may act as concentration point for scattered thunderstorms Monday afternoon. Short range models have had somewhat of a difficult time as of late getting a good handle on storms in the area, and this looks like it could be a continuing trend today. As the upper level cyclone moves eastward through the week, the upper level ridge becomes positioned over the southeastern United States, which leads to an all too familiar setup and enhances moisture advection into the region. Multiple shortwaves are generated and move through the area in advance of the upper level cyclone, and these periods of upper level support combined with the increased moisture advection into the area will provide continuous chances of precipitation throughout the week. Thursday into Friday morning appears to be the greatest chance for precipitation when the upper level low pressure cyclone begins it's northern movement over the OK/TX Panhandles and is expected to produce the strongest upper level diffluence for central Oklahoma corridor. Due to the ample amount of moisture that will be available along with the antecedent conditions, flooding will be a major concern as this low moves through. As the upper level cyclone exits to the northeast, we will see a brief reprieve in precipitation chances on Saturday. Surface moisture advection, however, is expected to persist and bring in >70F surface dewpoints into the area. A surface low in the wake of the exiting upper level cyclone is expected to bring a cold front and precipitation chances through early next week, although the timing and intensity is a bit uncertain as of this forecast. Zwink && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 86 67 82 / 30 40 30 50 Hobart OK 68 84 67 82 / 40 40 50 50 Wichita Falls TX 71 86 70 83 / 30 40 50 60 Gage OK 64 83 62 81 / 40 30 40 50 Ponca City OK 68 85 67 82 / 40 40 20 60 Durant OK 71 88 71 83 / 30 20 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 1148 AM CDT Mon Jun 3 2019 OKZ004>048-050>052-TXZ083>090-041700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1148 AM CDT Mon Jun 3 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... Latest satellite imagery shows some clearing over western and southwestern OK with overcast skies over central OK and more impressive cumulonimbus clouds over eastern Oklahoma. With a moderately unstable and moist atmosphere in place, additional daytime heating may lead to isolated to widely scattered thunderstorms this afternoon and early evening. Scattered showers and thunderstorms are then possible over western Oklahoma and western north Texas after midnight as storms move in from the high plains. The primary hazards will be wind gusts to 60 mph and locally heavy rainfall that may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorms remain possible through Friday. The highest chance for widespread thunderstorms begins on Wednesday and is forecast to persist through early Friday. After Friday, the next chance for thunderstorms is Saturday night into Sunday. .Heavy Rainfall and Flooding... Heavy rainfall will be possible through the period, especially Wednesday into Friday morning. Heavy rainfall through this period may lead to flooding for some locations. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. JT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
141 PM CDT Mon Jun 3 2019
OKZ032-043-048-031915-
Coal OK-Atoka OK-Hughes OK-
141 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR Coal...Atoka and south central
Hughes Counties Until 215 PM CDT...
AT 135 PM CDT, a strong thunderstorms were located near Lehigh,
Tushka, Stringtown and Daisy. The storms were moving northeast at
20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3451 9571 3451 9578 3426 9578 3417 9580
3426 9640 3485 9630 3481 9609 3468 9609
3468 9589 3459 9588 3459 9569
TIME...MOT...LOC 1835Z 220DEG 18KT 3442 9621
SIXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
235 PM CDT Mon Jun 3 2019
OKZ043-047-048-052-032000-
Coal OK-Atoka OK-Johnston OK-Bryan OK-
235 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Coal...Atoka...east
central Johnston and north central Bryan Counties Until 300 PM CDT...
AT 232 PM CDT, a strong thunderstorm was located near Coleman,
moving northeast at 20 MPH. Other strong storms were located near
McGee Creek Lake and Caney.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3451 9568 3451 9578 3422 9578 3418 9579
3414 9642 3430 9653 3468 9603 3465 9588
3459 9588 3459 9567 3452 9567
TIME...MOT...LOC 1932Z 239DEG 16KT 3426 9640
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 323 PM CDT Mon Jun 3 2019 OKZ048-032100- Atoka OK- 323 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Atoka County Until 400 PM CDT... AT 321 PM CDT, a strong thunderstorm was located 7 miles southeast of Lane, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Lane, McGee Creek Lake, Bentley and Darwin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3416 9610 3431 9609 3444 9578 3416 9578 TIME...MOT...LOC 2021Z 253DEG 20KT 3424 9587 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
336 PM CDT Mon Jun 3 2019
OKZ052-032115-
Bryan OK-
336 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR north central Bryan County Until
415 PM CDT...
AT 335 PM CDT, a strong thunderstorm was located near Blue, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Durant, Caddo, Bokchito and Blue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3390 9633 3399 9638 3416 9625 3416 9599
3415 9596 3412 9594 3410 9594
TIME...MOT...LOC 2035Z 229DEG 19KT 3399 9628
03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 341 PM CDT Mon Jun 3 2019 OKZ047-048-032130- Atoka OK-Johnston OK- 341 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Atoka and southeastern Johnston Counties Until 430 PM CDT... AT 338 PM CDT, a strong thunderstorm was located near Coleman, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... Locations impacted include... Tushka, Coleman and Boggy Depot Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3415 9648 3423 9651 3442 9624 3429 9613 TIME...MOT...LOC 2038Z 229DEG 19KT 3424 9639 03
The Norman radar (KTLX), 165 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
2 hail, 1 flash flood. Local standard time, as filed.
Time estimated from radar.
Pictures from social media show water over OK highway 3 near Double Spring Road.
Text communication with a measurement.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832621, 832625, 832626.